Georgia, 2006

Damaging Wind in Georgia, May 10, 2006

May 10, 2006 · NWS CHS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at May 10, 9:12 PM EST, 2 minutes earlier.

Area forecast discussion, May 10, 9:12 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1012 PM EDT WED MAY 10 2006

.SHORT TERM /TONIGHT /...LARGE BOW ECHO AFFECTING FAR SOUTHERN CWFA
TONIGHT WITH WIDESPREAD SHOWERS WITH EMBEDDED THUNDER PUSHING INTO
THE REST OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA. THE KCLX
00Z SOUNDING WAS FAIRLY STABLE WHILE THE 00Z JAX SOUNDING WAS
UNSTABLE WITH A STRONGLY VEERING WIND PROFILE IN THE LOW LEVELS.

MODELS NOT MUCH HELP THIS EVENING SO WILL BASE FORECAST ON RADAR
TRENDS. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO MOVE
INTO THE CWFA LATER TONIGHT SO WILL CONTINUE WITH LIKELY POPS FOR
MOST OF CWFA. MAY NEED TO CUT POPS BACK NEAR CHARLESTON BUT WILL
BASE THAT ON RADAR TRENDS OVER THE NEXT HOUR OR SO.

WILL HOLD UPDATE UNTIL THE BOW ECHO IS SAFELY OFF THE COAST SO WE
CAN CANCEL THE WATCH.

&&

.MARINE...MARINE CONDITIONS WILL BE ALTERED SIGNIFICANTLY BY
CONVECTIVE ACTIVITY OVER THE GEORGIA WATERS OVER THE NEXT FEW HOURS
BUT NOT SO MUCH OVER THE SOUTH CAROLINA WATERS. WILL MAKE SOME MINOR
ADJUSTMENTS BASED ON CURRENT CONDITIONS.

&&

.AVIATION...SOME LOW CLOUDINESS THIS EVENING WILL LIFT AS THE
CONVECTIVE COMPLEX IMPACTS THE TERMINALS. HAVE INCLUDED THUNDER AT
KSAV BUT ONLY SOME SHOWERS AT KCHS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH GAZ114>119-137>141.
SC...NONE.
MARINE...SEVERE THUNDERSTORM WATCH AMZ354.

&&

SCW
Hazardous weather outlook, May 10, 7:02 PM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EDT WED MAY 10 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-111000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
802 PM EDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL MIDNIGHT FOR
PORTIONS OF SOUTHEAST GEORGIA...

.DAY ONE...TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST GEORGIA THIS EVENING.
LARGE HAIL AND DAMAGING WINDS COULD OCCUR WITH SOME OF THE STORMS
THAT MOVE IN FROM THE WEST. REFER TO THE SEVERE THUNDERSTORM WATCH
AND ANY WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A COLD FRONT IN THE FORM OF
A SEVERE SQUALL LINE THURSDAY AFTERNOON AS IT APPROACHES THE REGION
FROM THE WEST. THE PRIMARY HAZARD WITH THIS LINE WILL BE LARGE HAIL
AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES WILL BE POSSIBLE
WHERE THE SQUALL LINE MEETS WITH THE AFTERNOON SEA BREEZE. REFER TO
THE LATEST DAY 2 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER
FOR ADDITIONAL INFORMATION.

.LAKE WINDS...WINDS WILL INCREASE TO 15 TO 20 KNOTS THURSDAY
AFTERNOON AHEAD OF A STRONG COLD FRONT. BEHIND THE FRONT...WINDS
WILL LIKELY REACH 20 TO 25 KNOTS AS COLD AIR INTERACTS WITH WARM
LAKE WATER TEMPERATURES. A LAKE WIND ADVISORY MAY EVENTUALLY BE
NEEDED. REFER TO THE LATEST RECREATIONAL FORECAST FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

JRL

In the hours before

Special weather statement, May 10, 9:09 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1009 PM EDT WED MAY 10 2006

GAZ114-110315-
TATTNALL-
1009 PM EDT WED MAY 10 2006

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 1115 PM
EDT...

AT 1009 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF
ALTAMAHA...OR ABOUT 4 MILES SOUTHEAST OF PLANT HATCH...MOVING
NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
AREAS IN AND AROUND ALTAMAHA...FIVE POINTS...TISON...HUGHLAND...
LYNN...GLENNVILLE...MENDES AND MIDWAY THROUGH 1115 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

The radar

The Jacksonville radar (KJAX), 118 km away, was scanning. The volume nearest the first event began at 02:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McIntosh

When
May 10, 9:14 PM EST
Where
McIntosh County, Townsend
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
31.533, -81.533

Tree down over road at the Townsend bombing range.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512607.